MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0201
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treating a gastrointestinal bleeding (gi bleed) using ruby coils.During the procedure, the physician successfully deployed and detached a coil in the target vessel using another manufacturer¿s microcatheter.While attempting to advance a ruby coil through the same microcatheter, the ruby coil became stuck around the rotating hemostasis valve (rhv) and the proximal end of the microcatheter.Therefore, the microcatheter was removed with the ruby coil still stuck inside.The physician then took additional pictures and saw that the bleeding had stopped; therefore, the procedure was ended at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure treating a gastrointestinal bleeding (gi bleed) using ruby coils.During the procedure, the physician successfully deployed and detached a ruby coil in the target vessel using another manufacturer¿s microcatheter.While attempting to advance a ruby coil through the same microcatheter, the physician experienced resistance and the ruby coil became stuck around the rotating hemostasis valve (rhv) and the proximal end of the microcatheter.Therefore, the microcatheter was removed with the ruby coil still stuck inside.The physician then took additional pictures and saw that the bleeding had stopped; therefore, the procedure was ended at this point.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6332141
Report Number3005168196-2017-00216
Device Sequence Number11004978
Product Code HCG
UDI-Device Identifier00814548013114
UDI-Public00814548013114
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/17/2024
Device Catalogue NumberRBY4C0201
Device Lot NumberF71620
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/19/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/15/2017
Supplement Report FDA Received Date06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1